Home > Rheumatology > Sequential IV ibandronate tied to BMD increase

Sequential IV ibandronate tied to BMD increase


Notice: Undefined index: new_doi_fields in /home/daan/projects/medicalconferences_dev/wp-content/themes/writers-blogily-child/template-parts/content-structured.php on line 22

Notice: Trying to access array offset on value of type null in /home/daan/projects/medicalconferences_dev/wp-content/themes/writers-blogily-child/template-parts/content-structured.php on line 22

Notice: Trying to access array offset on value of type null in /home/daan/projects/medicalconferences_dev/wp-content/themes/writers-blogily-child/template-parts/content-structured.php on line 22
Journal
Bone
Reuters Health - 08/12/2020 - Monthly intravenous ibandronate is associated with increases in bone mineral density (BMD) and bone microstructure benefits in women with osteoporosis after teriparatide treatment, according to new findings. Once teriparatide treatment is complete, patients will lose the bone they gained while on the medication, so sequential treatment with a bone resorption inhibitor is advised, Dr. Ko Chiba of Nagasaki University Graduate School of Biomedical Sciences and colleagues note in their report. Elderly patients with severe osteoporosis are often treated with ibandronate after teriparatide, they add, but there is not enough evidence supporting the efficacy of this approach. To investigate, the authors looked at 63 women 55 and older who had taken teriparatide for more than a year, with an average treatment duration of about 19 months. Participants started a year-long regimen of monthly IV ibandronate within two months of stopping teraparatide...


Please login to read the full text of the article.


If you have no account yet, please register now.





Posted on